MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 140MM, STERILE 2 PACK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 213527
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Surgeon began placing pin in hip for array placement (non operative hip for da approach).Surgeons stated he barely broke bin when the tip broke off.Patient was x-rayed and tip of pin was removed from the bone.Case type: tha.
 
Additional Manufacturer Narrative
Reported issue- surgeon began placing pin in hip for array placement (non operative hip for da approach).Surgeons stated he barely broke bin when the tip broke off.Patient was x-rayed and tip of pin was removed from the bone.Product inspection - as per the image provided in the communication log , the broken pin can be seen and confirmed.Also the device has been discarded by the hospital.Product history review ¿ review of the device history records indicate (b)(4) were manufactured and accepted into final stock on 03/05/2019.No non-conformances were identified during inspection.Complaint history review - a review of complaints in catsweb and trackwise related to p/n 213527, lot 48100219 shows no additional complaint related to the failure in this investigation.Conclusion ¿ the failure is confirmed via visual inspection of the image provided in the communication log.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
BONE PIN, 3.2MM X 140MM, STERILE 2 PACK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9757994
Report Number3005985723-2020-00106
Device Sequence Number14154847
Product Code OLO
UDI-Device Identifier07613327412376
UDI-Public07613327412376
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number213527
Device Catalogue Number213527
Device Lot Number48100219
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR